Alabama, 2011

Flash Flooding and Hail in Alabama, June 28, 2011

June 28, 2011 · NWS HUN · 29 events in 5 counties and zones

A quasi-linear convective system dropped south from Tennessee into northern Alabama just after sunrise. The storms dumped very heavy rainfall in far northwest Alabama as a secondary system moved east and merged with the southward moving system.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$22,000
Crop damage
None recorded
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

A quasi-linear convective system dropped south from Tennessee into northern Alabama just after sunrise. The storms dumped very heavy rainfall in far northwest Alabama as a secondary system moved east and merged with the southward moving system. This enabled some areas to receive rainfall amounts of 3 to 5 inches in portions of Lauderdale and Colbert Counties. Flash flooding resulted at many notorious low water crossings and poor drainage locations in urban areas of the Quad Cities. In addition, the lines of storms produced damaging winds of 50 to 60 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 28, 5:42 AM CST, 28 minutes earlier.

Area forecast discussion, Jun 28, 5:42 AM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
642 AM CDT TUE JUN 28 2011

.UPDATE...
UPDATE FOR 28/12Z AVIATION FORECAST.

&&

.AVIATION...
SEVERE MCS CONTINUES TO PUSH ESEWD ACROSS THE TENNESSEE VALLEY THIS
MORNING...AND EXPECT LEADING EDGE OF TSRA TO IMPACT MSL/HSV BTWN
28/12-13Z WITH MVFR CIGS AND STRONG/GUSTY WINDS FORECAST AS
PREVAILING CONDITION. ALTHOUGH TSRA SHOULD BEGIN TO DIMINISH AFTER
28/13Z...WILL MAINTAIN VCTS/CB AS BACK EDGE OF MCS SHOULD STILL BE
CLOSE ENOUGH TO TERMINALS. AS DEBRIS CLOUDS DIMINISH AND COLD FRONT
APPROACHES FROM THE NORTH...EXPECT NEW DEVELOPMENT OF SCT TSRA TO
IMPACT TERMINALS BTWN 28/16Z-29/01Z. THE WEAK COLD FRONT WILL LIKELY
PUSH THRU MSL AROUND 29/00Z AND HSV AROUND 29/01Z...ACCOMPANIED BY
BKN MVFR STRATUS DECK AT FL025...WIND SHIFT TO LIGHT NNE AND
CONTINUING THREAT FOR A FEW LIGHT SHRA. IT APPEARS THAT SUFFICIENT
GROUND MOISTURE...CLEARING SKIES...AND LIGHT WINDS WILL LEAD TO
WIDESPREAD FOG DEVELOPMENT AFTER 29/06Z...AND HAVE INCLUDED 4SM/BR AS
PREVAILING VSBY AT END OF FORECAST PERIOD.

70/DD

&&

.PREV DISCUSSION... /ISSUED 305 AM CDT TUE JUN 28 2011/

EARLY THIS MORNING...A COLD FRONT IS DRAPED FROM MICHIGAN SOUTH TO
NEAR PADUCAH AND WESTWARD TOWARD THE TEXAS PANHANDLE. CONVECTION
CONTINUES TO FIRE IN WESTERN KY/TN WITH SUPPORT FROM THE WEAK SURFACE
CONVERGENCE ZONE AND SHORTWAVES ALOFT. THE 500MB SHORTWAVE IS PROGGED
TO INTENSIFY SLIGHTLY AND DRIFT TO THE SE WITH A SMALL LOBE OF
VORT...WHICH IS EXPECTED TO BRING SHRA AND TSRA TO THE TN VALLEY
LATER TODAY. WHILE SOME SHOWERS ARE ALREADY APPROACHING THE FAR
WESTERN CWA...MORE WIDESPREAD IMPACTS TO THE CWA ARE NOT ANTICIPATED
UNTIL CLOSER TO 12Z. MODEL SOUNDINGS POINT TO THE POTENTIAL FOR
STRONG TO SEVERE STORMS WITH THE ACTIVITY TODAY...AS CAPE VALUES PUSH
THE 2000 J/KG MARK AND STEEP ML LAPSE RATES ALLOW A GOOD PORTION OF
THAT CAPE TO BE FOCUSED IN THE HAIL GROWTH ZONE. PWAT VALUES THIS
AFTERNOON WILL GET TO NEAR 2 INCHES SO LOCALLY HEAVY RAINFALL WILL
ALSO BE POSSIBLE WITH SOME OF THESE STORMS...BESIDES THE HAIL AND
WIND THREAT FROM STANDARD SUMMER TSRA DEVELOPMENT.

EVEN WITH THE INCREASED CLOUD COVER AND PRECIPITATION...HEAT WILL
STILL BE A CONCERN FOR THIS AFTERNOON. TEMPERATURES ARE EXPECTED TO
PUSH TOWARD THE MID 90S AND DEWPOINTS WILL BE ABLE TO REMAIN CLOSE TO
THE 70 DEGREE MARK...SO APPARENT T VALUES WILL BE PUSHING 100 FOR A
GOOD PORTION OF THE AFTERNOON BUT SHOULD REMAIN BELOW 105.

MODELS ARE ALL INDICATING THAT THE HIGH PRESSURE CENTER WILL BEGIN TO
RETROGRADE OVER THE NEXT COUPLE OF DAYS AND ALLOW NW FLOW AFTER THE
FROPA TO COOL THINGS DOWN ACROSS THE REGION EVER SO SLIGHTLY. AFTER A
SHORT COOLER PERIOD FOR MID WEEK (HIGHS IN THE LOW 90S FOR WED)...THE
AREA WILL SEE A SLOW RISE IN TEMPS BACK TO NEAR 100 BY THE HOLIDAY
WEEKEND AS THE RIDGE SLIDES EASTWARD. COMBINED WITH TDS CLIMBING
BACK TO NEAR 70 DEGREES FOR THE WEEKEND...HEAT INDEX VALUES ARE
FORECAST TO BE IN THE 100-106 DEGREE RANGE FOR THE WEEKEND (MAINLY IN
THE WESTERN CWA).

AS THE RIDGE OVER THE SOUTHEAST BEGINS TO BREAK DOWN AGAIN LATE THIS
WEEKEND INTO EARLY NEXT WEEK...PRECIP CHANCES WILL BEGIN TO INCREASE
WITH THE POTENTIAL FOR ROUNDS OF SHORTWAVES/SMALL VORT LOBES TO REACH
THE CWA. ATTM KEPT POP CHANCES OUT OF THE FCST FOR SATURDAY. LL
MOISTURE RETURN LOOKS TO BE SLOW AS THE RIDGE BEGINS TO BREAK DOWN AND
SOUTHERLY FLOW IS AGAIN SEEN OVER N AL. BUT THE POTENTIAL FOR
SHRA/TSRA SHOULD UNFORTUNATELY BEGIN TO INCREASE ON SUNDAY AND
THROUGH THE 4TH OF JULY HOLIDAY.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...

AL...NONE.

TN...NONE.

&&

AVIATION...70/DD
PREV DISCUSSION...CCC
Hazardous weather outlook, Jun 28, 3:27 AM CST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
427 AM CDT TUE JUN 28 2011

ALZ001>010-016-TNZ076-096-097-281815-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
427 AM CDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE INTO
SOUTHERN MIDDLE TENNESSEE AND NORTHERN ALABAMA THIS MORNING. THESE
STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF
60 MPH AND LARGE HAIL. IN ADDITION...FREQUENT LIGHTNING AND VERY
HEAVY RAINFALL RATES WILL ACCOMPANY THESE STORMS. THIS INITIAL LINE
OF STORMS WILL MOVE GENERALLY FROM NORTH TO SOUTH AND MAY CLEAR THE
AREA BY LATE MORNING.

MORE THUNDERSTORMS ARE POSSIBLE AGAIN BY THE EARLY AFTERNOON AS A
COLD FRONT AND UPPER LEVEL SYSTEM CROSS THE AREA. THE POSSIBILITY FOR
SEVERE STORMS WILL LINGER THROUGH THE AFTERNOON...WITH A CONTINUED
THREAT FOR DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ISOLATED THUNDERSTORMS ARE EXPECTED MAINLY DURING THE AFTERNOON ON
SUNDAY AND MONDAY. A FEW STRONG STORMS ARE POSSIBLE...WITH GUSTY
WINDS AND HAIL AS THE PRIMARY THREATS.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE NEEDED THIS MORNING.

KDW

In the hours before

Special weather statement, Jun 28, 5:56 AM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
656 AM CDT TUE JUN 28 2011

ALZ001-004>006-281245-
LAUDERDALE-LAWRENCE-LIMESTONE-MADISON-
656 AM CDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE...LAWRENCE...LIMESTONE
AND MADISON COUNTIES UNTIL 745 AM CDT...

AT 655 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ELKTON TO IRON
CITY...MOVING SOUTHEAST AT 30 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LEXINGTON...LESTER.
  MT ROZELL...LEGGTOWN.
  ELKWOOD...WHITEHEAD.
  ELGIN...CENTER STAR.
  TONEY...ROGERSVILLE.
  ATHENS...HUNTSVILLE.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT TUESDAY
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3501 8698 3500 8673 3464 8647 3461 8696
      3469 8710 3460 8711 3458 8736 3470 8744
      3479 8742 3483 8754 3501 8768
TIME...MOT...LOC 1155Z 329DEG 27KT 3503 8687 3499 8754

KDW
Special weather statement, Jun 28, 6:05 AM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
705 AM CDT TUE JUN 28 2011

ALZ009-281230-
JACKSON-
705 AM CDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY UNTIL 730 AM
CDT...

AT 704 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TRENTON TO DUTTON TO
SULPHER SPRINGS. THIS LINE WAS MOVING SOUTH AT 40 MPH.

PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LIM ROCK.
  WOODVILLE...SECTION.
  LANGSTON.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3462 8579 3449 8598 3448 8609 3453 8609
      3453 8610 3451 8612 3453 8614 3461 8614
      3462 8630 3493 8631 3492 8625 3494 8624
      3497 8631 3499 8631 3499 8560 3487 8558
TIME...MOT...LOC 1205Z 344DEG 36KT 3473 8625 3462 8591
          3468 8561

70/DD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

14 thunderstorm wind, 13 flash flood, 1 hail, 1 heavy rain. Local standard time, as filed.

Thunderstorm Wind, Lauderdale

When
June 28, 6:10 AM CST to 6:15 AM CST
Where
Lauderdale County, 0.89 mi SE of Arkdell
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.960, -87.410

A tree was knocked down north of the intersection fo County Road 47 and Highway 64. Time estimated by radar.

Thunderstorm Wind, Dekalb

When
June 28, 6:15 AM CST to 6:20 AM CST
Where
Dekalb County, 2.28 mi E of Sylvania
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.570, -85.790

A tree was knocked down.

Thunderstorm Wind, Dekalb

When
June 28, 6:30 AM CST to 6:35 AM CST
Where
Dekalb County, 1.14 mi W of Ft Payne Jennings Ar
Measured
43 kt (49 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
34.380, -85.690

A tree was knocked down onto a house.

Thunderstorm Wind, Marshall

When
June 28, 6:30 AM CST to 6:35 AM CST
Where
Marshall County, 1.14 mi E of Claysville
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.400, -86.180

A large tree was knocked down. Time estimated based on radar.

Thunderstorm Wind, Lauderdale

When
June 28, 6:43 AM CST to 6:48 AM CST
Where
Lauderdale County, 1.38 mi S of Center Star
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.850, -87.450

A tree was knocked down onto power lines at the 600 block of County Road 107 in Center Star. Time estimated by radar.

Thunderstorm Wind, Lauderdale

When
June 28, 6:43 AM CST to 6:48 AM CST
Where
Lauderdale County, 2.4 mi WSW of Killen
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.853, -87.567

A tree and power lines were knocked down across the road at the 100 block of County Road 29 in Killen. Time estimated by radar.

Thunderstorm Wind, Lauderdale

When
June 28, 6:43 AM CST to 6:48 AM CST
Where
Lauderdale County, 0.57 mi E of Jacksonburg
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.880, -87.660

A tree was knocked down on Helton Drive near Church Road. Time estimated by radar.

Thunderstorm Wind, Lauderdale

When
June 28, 6:55 AM CST to 7:00 AM CST
Where
Lauderdale County, 0.69 mi WNW of Hustontown
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.835, -87.441

A tree was knocked down on County Road 31 about 4 miles south of U.S. Highway 72. Time estimated by radar.

Thunderstorm Wind, Lauderdale

When
June 28, 7:18 AM CST to 7:23 AM CST
Where
Lauderdale County, 0.69 mi S of Florence
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.790, -87.670

A tree was knocked down on Veterans Drive near the Patton Island Bridge. Time estimated by radar.

Thunderstorm Wind, Colbert

When
June 28, 7:23 AM CST to 7:28 AM CST
Where
Colbert County, 0.89 mi WSW of Valdosta
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.717, -87.735

Power lines were knocked down on Old Memphis Road in Tuscumbia. Time estimated by radar.

Thunderstorm Wind, Colbert

When
June 28, 7:23 AM CST to 7:28 AM CST
Where
Colbert County, 0.59 mi N of Tuscumbia
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.739, -87.699

Power lines were knocked down on Cave Street in Tuscumbia. Time estimated by radar and other reports.

Thunderstorm Wind, Colbert

When
June 28, 7:23 AM CST to 7:28 AM CST
Where
Colbert County, 0.45 mi N of Valdosta
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.727, -87.720

Power lines were knocked down on Lamar Street in Tuscumbia. Time estimated by radar and other reports.

Hail, Colbert

When
June 28, 7:25 AM CST to 7:30 AM CST
Where
Colbert County, 0.69 mi S of Muscle Shoals
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.740, -87.670

Quarter sized hail was reported.

Thunderstorm Wind, Colbert

When
June 28, 7:25 AM CST to 7:30 AM CST
Where
Colbert County, 0.69 mi S of Sheffield
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
34.760, -87.700

Trees were knocked down onto a car and power lines were knocked down.

Flash Flood, Colbert

When
June 28, 8:00 AM CST to 12:00 PM CST
Where
Colbert County, 0.47 mi N of Tuscumbia to 0.48 mi N of Tuscumbia
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.737, -87.700

Cave Street was closed due to flash flooding near the Deshler High School Football Field.

Thunderstorm Wind, Madison

When
June 28, 8:00 AM CST to 8:05 AM CST
Where
Madison County, 0.57 mi W of Huntsville
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Trained Spotter
Coordinates
34.730, -86.630

A large tree limb was knocked onto a home.

Flash Flood, Colbert

When
June 28, 8:54 AM CST to 12:00 PM CST
Where
Colbert County, 0.96 mi WSW of (Msl)muscle Shoals A to 0.85 mi WSW of (Msl)muscle Shoals A
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.746, -87.636

Flash flooding was reported at the intersection of Highway 133 and Avalon Road. Numerous other low lying locations in Muscle Shoals experienced flash flooding.

Flash Flood, Lauderdale

When
June 28, 9:50 AM CST to 12:02 PM CST
Where
Lauderdale County, 1.84 mi WSW of Center Star to 1.8 mi WSW of Center Star
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.860, -87.480

County Road 31 was closed near Center Star. Time estimated.

Flash Flood, Lauderdale

When
June 28, 9:50 AM CST to 12:02 PM CST
Where
Lauderdale County, 0.57 mi E of Whitehead to 1.13 mi ENE of Whitehead
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.880, -87.310

County Road 96 was closed at the creek in Rogersville due to flash flooding.

Flash Flood, Lauderdale

When
June 28, 9:50 AM CST to 12:02 PM CST
Where
Lauderdale County, 1.6 mi E of Lexington to 1.13 mi E of Lexington
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.972, -87.342

County Road 502 was closed in Lexington due to flash flooding.

Flash Flood, Lauderdale

When
June 28, 9:50 AM CST to 12:02 PM CST
Where
Lauderdale County, 1.14 mi E of Lexington to 1.89 mi E of Lexington
Cause
Heavy Rain
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.971, -87.350

A vehicle was flooded and floating down a creek near County Road 502. No one was in the vehicle. Additional roads were also closed between Lexington and Killen due to flash flooding.

Flash Flood, Lauderdale

When
June 28, 9:50 AM CST to 12:02 PM CST
Where
Lauderdale County, 2.07 mi NNW of Arkdell to 2.48 mi NNW of Arkdell
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.996, -87.438

County Road 462 was closed due to flash flooding.

Flash Flood, Lauderdale

When
June 28, 10:00 AM CST to 12:02 PM CST
Where
Lauderdale County, 2.82 mi SSW of Kimbrough Xrds to 3.34 mi SSE of Oakland
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.790, -87.760

County Road 19 at County Road 2 was closed due to flash flooding in the Oakland area.

Flash Flood, Lauderdale

When
June 28, 10:00 AM CST to 12:02 PM CST
Where
Lauderdale County, 0.52 mi NNW of Gravelly Spgs to 0.55 mi NNE of Gravelly Spgs
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.887, -87.903

County Road 5 was closed between County Roads 14 and 2. This is between Oakland and Waterloo.

Flash Flood, Lauderdale

When
June 28, 10:00 AM CST to 12:02 PM CST
Where
Lauderdale County, 1.7 mi E of Anderson to 1.49 mi E of Anderson
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.920, -87.240

County Road 156 was closed due to flash flooding.

Flash Flood, Lauderdale

When
June 28, 10:00 AM CST to 12:02 PM CST
Where
Lauderdale County, 1.83 mi WNW of Upper Green Hill to 3.6 mi W of Upper Green Hill
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.990, -87.530

County Road 130 was closed due to flash flooding.

Flash Flood, Lauderdale

When
June 28, 10:05 AM CST to 12:02 PM CST
Where
Lauderdale County, 0.69 mi N of Pritton to 0.39 mi W of Pritton
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.990, -87.620

County Road 298 closed at a creek northeast of Zip City. Time estimated.

Flash Flood, Lauderdale

When
June 28, 10:30 AM CST to 12:02 PM CST
Where
Lauderdale County, 0.56 mi WSW of Mars Hill to 0.65 mi W of Mars Hill
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.848, -87.659

Mars Hill Road was closed due to flash flooding near the Mars Hill Church.

Heavy Rain, Lauderdale

When
June 28, 10:50 AM CST
Where
Lauderdale County, 2.36 mi NNE of Gravelly Spgs
Reported by
CoCoRaHS
Coordinates
34.910, -87.880

Rainfal of 4.65 inches was reported in four hours at a location 6.6 miles west southwest of Cloverdale.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2011Every state in 2011This day in weather historyWarnings in Alabama, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 331389, 331390, 331391, 331392, 331393, 331394, 331395, 331396, 331397, 331398, 331399, 331400, 331387, 331401, 330275, 331402, 330276, 331376, 331377, 331378, 331379, 331380, 331381, 331382, 331383, 331384, 331385, 331386, 331388.